Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 12, 2011Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2011, 9:53 PM EDT for Madison County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 9:53 PM EDT (01:53 UTC)
Expired
Aug 12, 2011, 10:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Madison County, GA

The radar

The Greer radar (KGSP), 121 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS82 KFFC 130153
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT FRI AUG 12 2011

GAZ024-025-027-130230-
953 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MADISON...BANKS AND JACKSON COUNTIES UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ILA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MADISON...BANKS AND JACKSON COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FIVE POINTS... 
NICHOLSON...POCATALIGO...ILA...HARRISON AND DANIELSVILLE. HEAVY 
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3425 8333 3427 8330 3425 8325 3425 8316
      3427 8313 3427 8312 3407 8314 3411 8346
      3429 8344 3429 8336
TIME...MOT...LOC 0153Z 275DEG 8KT 3419 8334

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:40 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 12, 7:40 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI AUG 12 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
PERSISTENT SUBTROPICAL RIDGE ACROSS THE SOUTH CENTRAL U.S. GREATLY
SUPPRESSED AND ELONGATED WEST-EAST IN CONTRAST TO MUCH OF THIS
SUMMER. MEANWHILE...FAIRLY HEALTHY WESTERLIES...FOR MID-AUGUST
TRAVERSE THE U.S...AND HAVE PENETRATED THE SOUTHERN LATITUDES MORE
SUBSTANTIALLY THAN HAVE BEEN SEEN IN SOME TIME. THESE SYNOPTIC
FEATURES HAVE RESULTED IN STRENGTHENING WNW FLOW ACROSS OUR
REGION...WITH EMBEDDED SHORT WAVES. ONE SUCH WEAK SHORT WAVE WAS
MOVING FROM AL INTO GA THIS AFTERNOON...SUPPORTING ISOLD SHRA/TSRA
DEVELOPMENT. WOULD EXPECT THIS TO CONTINUE THROUGH DAYTIME
HEATING...WITH THE BEST FOCUS ACROSS THE EASTERN AND SOUTHERN AREAS.
ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET.

A STRONG SHORT WAVE WAS EVIDENT ACROSS THE NORTHERN PLAINS. THIS
SYSTEM WILL TRACK STEADILY SOUTHEAST THROUGH SUN...REACHING THE CWA
SAT NIGHT/SUN. WHILE THUNDERSTORMS ARE MOST CERTAINLY EXPECTED TO
ACCOMPANY THIS SYSTEM...QUESTIONS REMAIN AS TO THE DEGREE OF
SEVERITY AND HEAVY RAIN THREAT. MODELS IN GENERAL AGREEMENT THAT THE
BULK OF THE UPPER SUPPORT WILL COME THROUGH THE AREA LATE SATURDAY
NIGHT/SUNDAY MORNING...WITH THE BULK OF THIS PASSING BY TO THE NORTH
OF THE CWA ACROSS TN/KY. IN ADDITION...INSTABILITY IS UNIMPRESSIVE.
EXPECTED SCENARIO IS ORGANIZED SHRA/TSRAS WILL APPROACH THE CWA FROM
THE NW TOWARD 06Z SUN...TRAVERSE THE NC/NW PART OF THE CWA BETWEEN
06Z-12Z SUN...IN A DIMINISHING FASHION...THEN REDEVELOP...PENDING
RESIDUAL CONVECTIVE DEBRIS CLOUD COVER...ACROSS EASTERN/MIDDLE GA
SUN AFTERNOON. THIS THINKING IS CONSISTENT WITH SPC OUTLOOKS OF
SLIGHT RISK EXTREME EAST CENTRAL GA SUN...AND 5 PERCENT RISK FAR NW
GA SAT NIGHT. ANY INCREASE/DECREASE IN SPEED OF THE SYNOPTIC SYSTEM
WOULD LEAD TO CHANGES IN THIS THINKING...AS 500MB TEMPS ON THE ORDER
OF -8C TO -9C AND PRE-SYSTEM 850MB WINDS OF 20-25KTS...OTHERWISE DO
LEND MORE SUPPORT TO SEVERE POTENTIAL...IN THE FORM OF HAIL AND
DAMAGING WINDS. THE HEAVY RAIN THREAT APPEARS MINIMAL...ALSO IN PART
DUE TO POOR TIMING...BUT PARTLY TO THE ANTECEDENT LACK OF DEEP
TROPICAL MOISTURE WITH INDICATED PWS ONLY RISING TO 1.7 MAX WITH
THIS SYSTEM. THE HEAVIEST RAINFALL SHOULD BE CONFINED TO THE SE/SC
ZONES SUN AFTERNOON...AND PERHAPS THE FAR NW SAT NIGHT.

WILL SIDE WITH A MAV/MET BLEND FOR TEMPS THROUGH THE SHORT
TERM...WITH NO SIGNIFICANT CHANGE IN AIR MASS EXPECTED THROUGH SUN.
MET MOS MAX TEMPS FOR SAT ARE TOO LOW GIVEN EXPECTED SUNSHINE AND
LACK OF CONVECTION...WITH MAV MOS APPEARING MORE REASONABLE. FOR
SUN...WILL SIDE TOWARD COOLER MET MOS BECAUSE OF INCREASED CLOUD
COVER AND EXPECTED RAINFALL.

.LONG TERM /MONDAY THROUGH FRIDAY/...
AN IMPRESSIVE...POSITIVELY TILTED UPPER TROUGH...SHIFTS OFF THE
MID-ATLANTIC COAST MON AS THE SUBTROPICAL RIDGE ONCE AGAIN AMPLIFIES
THROUGH TX AND THE SOUTHERN PLAINS...PUTTING THE CWA IN A DRY NW
FLOW ALOFT. A NOTABLE POCKET OF VERY DRY AIR TRAVERSES THE CWA
MON-TUE. THIS WILL ALLOW FOR POTENTIALLY TWO THUNDERSTORM FREE
DAYS...A RARITY FOR AUG IN THESE PARTS. COOLING...HOWEVER...WILL BE
MODEST AT BEST...WITH 850MB TEMPS HOVERING NEAR +20C. NEAR MAXIMUM
INSOLATION WILL PUSH TEMPERATURES INTO THE 90S...BUT MOST AREAS
SHOULD REMAIN IN THE 90-93 RANGE. THE MAIN DIFFERENCE WILL BE
NOTICEABLY LOWER DEWPOINTS IN THE 60 TO 65 RANGE...ALLOWING FOR MINS
IN THE 60S OUTSIDE URBAN AREAS. GFS/ECMWF DIFFER ON TIMING OF THE
NEXT NW FLOW SHORT WAVE TO AFFECT THE CWA...GENERALLY IN THE WED-THU
TIME FRAME. THE 12Z ECMWF NOW SHOWS A SUBSTANTIAL CHC FOR TSRA
WED...BUT NOT BUY OFF INTO THIS ONE SOLUTION JUST YET. WILL
ADVERTISE LOW POPS...MAINLY NW WED AFTERNOON...WITH CHC POPS AREA
WIDE FOR THE REMAINDER OF THE EXTENDED...AS A SERIES OF NW FLOW
SHORT WAVES TRAVERSE THE AREA AND A WEAK SFC BOUNDARY STALLS WITHIN
THE CWA. WILL RE-EVALUATE TOMORROW FOR POSSIBLE SHIFT IN HIGHER POPS
FROM THU TO WED...IF TRENDS TOWARD LATEST ECMWF VERIFY.

WITH NW FLOW PERSISTING THROUGH THE EXTENDED PERIODS AND 850MB TEMPS
HELD IN CHECK AOB +20C...NEAR SEASONABLE TEMPERATURES ARE
EXPECTED...HOWEVER...WITH AN INCREASE IN DEWPOINTS THROUGH THE LATER
HALF OF THE WEEK. ON POSITIVE NOTE...IS THAT THE PERSISTENT NW FLOW
AND SOUTH CENTRAL ANCHORED SUBTROPICAL RIDGE...SHOULD CONTINUE TO
STEER ANY POTENTIAL TROPICAL SYSTEMS EITHER OUT INTO THE ATLANTIC OR
SOUTHWARD TOWARD MEXICO...WITH NO IMPACT INDICATED TO THE CWA AT
THIS TIME DURING THE NEXT 10 DAYS.

19
&&

.AVIATION...
00Z UPDATE...
CLOUDS AND CONVECTION DISSIPATING OVER ALL BUT EASTERN SECTIONS OF
THE FORECAST AREA AT THIS TIME. I EXPECT ALL CONVECTION TO END BY
03Z. ONLY SITES WITH CB OR VCTS IN THE FORECAST FOR THIS EVENING
WILL BE KAHN AND KMCN. VFR CONDITIONS EXPECTED THROUGH 08Z WITH
FAIRLY WIDESPREAD MVFR VISIBILITIES DEVELOPING BETWEEN 08Z AND 15Z.
SCATTERED IFR VISIBILITIES EXPECTED AS WELL BETWEEN 10Z AND 14Z.
GOOD POSSIBILITY OF SOME IFR CEILINGS AS FAR NORTH AS KMCN BETWEEN
10Z AND 14Z AS WELL. WINDS WILL BECOME VARIABLE AT 6 KTS OR LESS BY
03Z ACROSS THE AREA...FAVORING A NORTHEAST TO EAST DIRECTION ACROSS
THE NORTH AND WEST ACROSS THE SOUTH. AFTER 14Z WIND SPEEDS INCREASE
TO 7 TO 10 KTS FROM THE EAST. ISOLATED TO SCATTERED CONVECTION
EXPECTED AGAIN TOMORROW AFTER 18Z TO 20Z.

//ATL CONFIDENCE...00Z UPDATE...
MODERATE ALL ELEMENTS THROUGH 14Z...THEN HIGH ALL ELEMENTS EXCEPT
WIND DIRECTION.

20
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  94  72  92 /  30  20  50  50
ATLANTA         73  94  74  91 /  20  20  60  50
BLAIRSVILLE     64  86  65  83 /  20  30  60  40
CARTERSVILLE    70  95  71  91 /  20  20  60  40
COLUMBUS        75  96  76  95 /  30  20  30  40
GAINESVILLE     72  92  73  89 /  30  20  60  40
MACON           73  95  74  93 /  30  20  20  40
ROME            69  94  70  91 /  20  30  60  40
PEACHTREE CITY  70  94  71  91 /  20  20  50  50
VIDALIA         74  94  75  94 /  30  20  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/23
Hazardous weather outlook, Aug 12, 5:00 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI AUG 12 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 PM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THIS EVENING.

.SYNOPSIS...
WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL SINK SLOWLY SOUTH
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING. THE BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE
EARLY THIS EVENING ACROSS EAST CENTRAL AND NORTHEAST GEORGIA.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY ALONG WITH A BROAD UPPER TROUGH AND A FEW
WEAK DISTURBANCES OVER THE REGION WILL HELP ISOLATED THUNDERSTORM
DEVELOPMENT THIS EVENING. DYNAMICS AND INSTABILITY INDICES ARE
WEAK SO ANY THUNDERSTORMS THAT DO DEVELOP SHOULD STAY BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SATURDAY
THROUGH SUNDAY...AND AGAIN WEDNESDAY THROUGH THURSDAY. NO HAZARDOUS
WEATHER EXPECTED MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 12, 7:30 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT FRI AUG 12 2011

GAZ074-075-130000-
730 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND GLASCOCK COUNTIES UNTIL 800 PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MITCHELL...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND GLASCOCK COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HAMBURG STATE PARK...AGRICOLA...
MITCHELL AND EDGEHILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3312 8258 3313 8266 3310 8264 3309 8264
      3305 8274 3319 8284 3321 8283 3324 8275
      3326 8275 3327 8267 3319 8257 3317 8259
      3316 8257
TIME...MOT...LOC 2330Z 345DEG 8KT 3323 8270

16
Special weather statement, Aug 12, 7:40 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI AUG 12 2011

GAZ074-130015-
740 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 815 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDERSVILLE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WARTHEN...OCONEE...SANDERSVILLE AND TENNILLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3287 8266 3284 8298 3285 8299 3309 8293
      3312 8274
TIME...MOT...LOC 2340Z 350DEG 3KT 3303 8282

16
Special weather statement, Aug 12, 7:55 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT FRI AUG 12 2011

GAZ037-130030-
755 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN OCONEE COUNTY UNTIL 830 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BISHOP THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OCONEE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EASTVILLE...NORTH HIGH SHOALS...ROSE HILL...BARNETT
SHOALS...FARMINGTON...BISHOP AND WATKINSVILLE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3393 8342 3387 8336 3387 8334 3384 8328
      3382 8330 3379 8329 3371 8342 3372 8344
      3380 8349 3385 8357 3388 8359 3393 8350
TIME...MOT...LOC 2355Z 323DEG 1KT 3385 8346

16
Special weather statement, Aug 12, 8:00 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT FRI AUG 12 2011

GAZ074-075-130030-
800 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON AND GLASCOCK COUNTIES UNTIL 830 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MITCHELL. MOVEMENT WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON AND GLASCOCK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HAMBURG STATE PARK...AGRICOLA...
MITCHELL...GIBSON AND EDGEHILL. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8259 3316 8257 3312 8258 3313 8266
      3312 8266 3311 8278 3322 8281 3324 8275
      3326 8275 3327 8269 3331 8264 3331 8262
      3318 8257
TIME...MOT...LOC 2359Z 350DEG 2KT 3319 8268

16
Special weather statement, Aug 12, 9:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EDT FRI AUG 12 2011

GAZ049-130145-
911 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MORGAN COUNTY UNTIL 945 PM EDT...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUCKHEAD AND ANOTHER STRONG THUNDERSTORM
OVER RUTLEDGE. THE THUNDERSTORMS WERE NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY CONTINUE
OVER MORGAN COUNTY THROUGH 945 PM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS...INCLUDING INTERSTATE 20.

&&

LAT...LON 3353 8328 3349 8328 3348 8332 3351 8366
      3353 8368 3357 8368 3359 8369 3368 8362
      3370 8340 3365 8336 3360 8335 3354 8327
TIME...MOT...LOC 0108Z 263DEG 2KT 3357 8340

16
Special weather statement, Aug 12, 9:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT FRI AUG 12 2011

GAZ024-025-027-130230-
953 PM EDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MADISON...BANKS AND JACKSON COUNTIES UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ILA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MADISON...BANKS AND JACKSON COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FIVE POINTS...
NICHOLSON...POCATALIGO...ILA...HARRISON AND DANIELSVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3425 8333 3427 8330 3425 8325 3425 8316
      3427 8313 3427 8312 3407 8314 3411 8346
      3429 8344 3429 8336
TIME...MOT...LOC 0153Z 275DEG 8KT 3419 8334

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:00 PM EDTSpecial Weather StatementFFCGlascock30 min
Aug 12, 9:11 PM EDTSpecial Weather StatementFFCMorgan34 min
Aug 12, 10:34 PM EDTSpecial Weather StatementFFCOglethorpe26 min
Aug 12, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe42 min
Aug 13, 1:18 PM EDTSpecial Weather StatementFFCWarren42 min
Aug 13, 2:59 PM EDTSpecial Weather StatementFFCHouston31 min
Aug 13, 4:06 PM EDTSpecial Weather StatementFFCTwiggs24 min
Aug 13, 4:19 PM EDTSpecial Weather StatementFFCTroup26 min
Aug 13, 4:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Aug 13, 4:38 PM EDTSevere Thunderstorm WarningFFCLaurens33 min
Aug 13, 4:59 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 13, 5:44 PM EDTSpecial Weather StatementFFCJohnson31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.